# SDR 97ZZZX3777

- Difficulty date: August 1, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N848MA
- Make and model: Dhav DHC8102
- Aircraft serial: 346
- System (JASC): 3240 · Landing Gear Brake System
- Part: Shuttle Valve
- Part number: 50841
- Condition: Defective
- Location: Mlg Brake
- Stage of operation: LD
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DHC-8 AIRCRAFT LANDED WITH ONE OF 4 OF THE BRAKES LOCKING UP.  AN INVESTIGATION HAS REVEALED THE SHUTTLE VALVE WHICH HAS FILTER ELEMENTS IN EACH OF THE PORTS MAY BE THE PROBLEM.  IT WAS DISCOVERED THAT BETWEEN 1990 AND 1991, THE WELDING PROCESS THAT WAS USED TO PRODUCE THE FILTER SCREEN WAS FAULTY.  IT HAS BEEN DETERMINED THAT 82 VALVES MAY HAVE THESE DEFECTIVE SCREENS.  DEHAVILLAND AND TRANSPORT CANADA ARE WORKING THE PROBLEM.  AN ALL OPERATOR ALERT AND A SERVICE BULLETIN IS BEING PREPARED.  SHUTTLE VALVES AFFECTED, S/N'S 2162A THROUGH 2244A.
